Alert archive / Mississippi / Flash Flood Warnings in 2025

Flash Flood Warning 41, NWS Jackson, MS

June 16, 2025Clay County, Lowndes County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jun 16, 2025, 3:38 PM CDT for Clay County, Lowndes County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2025, 3:38 PM CDT (20:38 UTC)
Expired
Jun 16, 2025, 6:45 PM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Clay County, MS, Lowndes County, MS

The radar

The Columbus AFB radar (KGWX), 29 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 4:00 PM CDTFLASH FLOOD2 N Columbus, MSFlooding was reported at Military Rd and Black Creek Rd and at Willowbrook Rd between 5th and 7th St.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2025-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2025-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939587897117136156175194214233253Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
901 m above ground
0-6 km bulk shear
212 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
-9718 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

049 
WGUS54 KJAN 162038
FFWJAN
MSC025-087-162345-
/O.NEW.KJAN.FF.W.0041.250616T2038Z-250616T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
338 PM CDT Mon Jun 16 2025

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Southeastern Clay County in northeastern Mississippi...
  Central Lowndes County in northeastern Mississippi...

* Until 645 PM CDT.

* At 338 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. The expected rainfall rate is 1 to 2 inches in 1 
  hour. Additional rainfall amounts of 1 to 3 inches are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Columbus, Caledonia, Waverly, Columbus AFB, Bent Oak and Kolola 
  Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3367 8844 3367 8843 3367 8842 3368 8842
      3368 8840 3369 8839 3369 8838 3369 8837
      3372 8833 3374 8831 3374 8825 3373 8825
      3332 8843 3334 8863 3365 8851

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

sas20

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 2:30 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jun 16, 2:30 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
230 PM CDT Mon Jun 16 2025

...New DISCUSSION...

.DISCUSSION...
Issued at 228 PM CDT Mon Jun 16 2025

Tonight through Tuesday night: Mid afternoon water vapor imagery/RAP
analysis showed a shortwave trough axis just to the west of our CWA.
Mid afternoon surface analysis had a ridge nosing west across the
northern Gulf. The combined deep south to southwest flow was helping
maintain our moist airmass with a PWAT of two inches. This deep
moisture combined with daytime heating was lighting up local radars
with scattered to numerous coverage of convection outside of our
delta region. The convection was moving up from the south and will
continue to expand across the delta region and northern zones
through early evening before waining with the loss of daytime
heating. The local microburst checklist showed a slight chance this
afternoon but some of the early convection has held temperatures a
little cooler than expected so far. Although model consensus progs
very little convection overnight, a few hi-res models indicate
potential redevelop along with very high rainfall rates over the
western portions of our delta. The shortwave trough will become
centered over our CWA Tuesday and weaken through Tuesday night. The
surface ridge to our south will remain in place so Tuesday will
likely be very similar to today. Daytime heating of our moist
airmass will lead to scattered to numerous convection that will
likely get an early start in the south again. The early start to
convection and associated cloud cover will help afternoon highs
cooler than normal. The convection will show a distinct diurnal
trend and gradually dissipate during the evening.

Wednesday through Sunday: Wednesday another shortwave trough will
be dropping through the central Plains. This shortwave trough
will be supporting a surface low that will send a weak cold front
our way. The daytime convection will be more focused over our
southeast but Wednesday night into Thursday rain chances will
increase across our north as the cold front and associated
convection spreads into our CWA. The cold front is expected to
stall across our northern zones Thursday afternoon before drifting
back north Thursday night.

By Friday wl still have a surface ridge to our south but wl start to
become under the influence of a 594dam high from the west. This high
will be shifting east and become centered over the southeast state
Saturday and strengthen over the southeast states Sunday. This will
lead to lower rain chances over our CWA along with afternoon highs
topping out a degree or two warmer each afternoon in the mid 90s.
The high temperatures combined with high humidity will lead to peak
heat index values between 105F and 110F. As the first day of Summer
will start Friday evening it seems rather appropriate that a heat
related graphic and product be carried at that time. /22/

&&

.AVIATION...
(18Z TAFS)
Issued at 1242 PM CDT Mon Jun 16 2025

Scattered TSRA were already noted on local radars at 1730Z. The
TSRA wl increase in coverage this aftn and reduce flying
conditions. The TSRA wl dissipate this evening from the south.
Away from TSRA VFR conditions will prevail until after 11Z Tuesday
when MVFR cigs wl develop at most TAF sites and prevail until
after 15Z. By 17Z VFR conditions are expected areawide until
scattered to numerous TSRA develop from the south again Tuesday
aftn. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       72  87  73  91 /  40  70  10  40
Meridian      71  88  72  91 /  30  80  10  60
Vicksburg     72  87  74  91 /  50  60   0  20
Hattiesburg   73  90  74  93 /  20  80  10  70
Natchez       72  87  73  89 /  30  70   0  40
Greenville    72  87  74  90 /  70  70   0  10
Greenwood     72  86  73  91 /  70  80  10  20

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

/22/

In the hours before

Special weather statement, Jun 16, 2:32 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Jackson MS
232 PM CDT Mon Jun 16 2025

MSZ032-037-038-162015-
Attala MS-Winston MS-Choctaw MS-
232 PM CDT Mon Jun 16 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CHOCTAW...
NORTHEASTERN ATTALA AND WESTERN WINSTON COUNTIES THROUGH 315 PM
CDT...

At 232 PM CDT, Doppler radar was tracking a strong thunderstorm near
Zama, or 14 miles north of Pearl River, moving north at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Mccool and Mcmillan around 250 PM CDT.
  Weir around 255 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3293 8922 3293 8940 3329 8936 3329 8901
TIME...MOT...LOC 1932Z 199DEG 30KT 3298 8931

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SAS
Special weather statement, Jun 16, 2:42 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Jackson MS
242 PM CDT Mon Jun 16 2025

MSZ054-055-162030-
Copiah MS-Simpson MS-
242 PM CDT Mon Jun 16 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SIMPSON AND EASTERN
COPIAH COUNTIES THROUGH 330 PM CDT...

At 242 PM CDT, Doppler radar was tracking a strong thunderstorm near
Martinsville, or near Hazlehurst, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Georgetown and Rockport around 245 PM CDT.
  Hopewell around 250 PM CDT.
  Union around 305 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3171 9027 3176 9045 3199 9024 3190 9002
TIME...MOT...LOC 1942Z 222DEG 20KT 3180 9031

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SAS
Special weather statement, Jun 16, 2:45 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Jackson MS
245 PM CDT Mon Jun 16 2025

MSZ044-050-162030-
Scott MS-Leake MS-
245 PM CDT Mon Jun 16 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LEAKE AND WESTERN
SCOTT COUNTIES THROUGH 330 PM CDT...

At 245 PM CDT, Doppler radar was tracking a strong thunderstorm over
Forkville, or 9 miles north of Morton, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Lena and Ludlow around 250 PM CDT.
  Tuscola around 255 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3231 8959 3233 8972 3256 8978 3268 8964
      3266 8950 3257 8945
TIME...MOT...LOC 1945Z 222DEG 20KT 3249 8967

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

SAS
Local storm report, Jun 16, 2:51 PM CDT, 47 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
251 PM CDT Mon Jun 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     Tstm Wnd Dmg     5 E Brandon             32.28N 89.91W
06/16/2025                   Rankin             MS   Emergency Mngr

            Tree down on Rankin Road.

&&

CE
Local storm report, Jun 16, 3:04 PM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
304 PM CDT Mon Jun 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     Tstm Wnd Dmg     5 NE Star               32.14N 89.99W
06/16/2025                   Rankin             MS   Emergency Mngr

            Tree down blocking Clara Foote Road.

&&

CE
Local storm report, Jun 16, 3:28 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
328 PM CDT Mon Jun 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     Tstm Wnd Gst     Key Field               32.34N 88.75W
06/16/2025  M61 MPH          Lauderdale         MS   Official NWS Obs

            Measured 61 mph gust at KMEI.

&&

CE

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 1:59 PM CDTSpecial Weather StatementJANJones46 min
Jun 16, 2:04 PM CDTSpecial Weather StatementJANHumphreys56 min
Jun 16, 2:06 PM CDTSpecial Weather StatementJANRankin54 min
Jun 16, 2:10 PM CDTSevere Thunderstorm WarningJANRankin42 min
Jun 16, 2:19 PM CDTSpecial Weather StatementJANScott41 min
Jun 16, 2:32 PM CDTSpecial Weather StatementJANWinston43 min
Jun 16, 2:42 PM CDTSpecial Weather StatementJANCopiah48 min
Jun 16, 2:45 PM CDTSpecial Weather StatementJANScott45 min
Jun 16, 2:57 PM CDTSevere Thunderstorm WarningJANLeake, Scott47 min
Jun 16, 3:25 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale50 min
Jun 16, 3:29 PM CDTSevere Thunderstorm WarningJANAttala, Kemper, Leake, Neshoba, Winston61 min
Jun 16, 3:44 PM CDTSevere Thunderstorm WarningJANKemper, Noxubee40 min
Jun 16, 3:49 PM CDTSpecial Weather StatementJANClay, Oktibbeha41 min
Jun 16, 3:52 PM CDTSpecial Weather StatementJANKemper53 min
Jun 16, 4:09 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee, Oktibbeha, Winston66 min
Jun 16, 4:55 PM CDTSpecial Weather StatementJANLowndes50 min

Nearby

Flash Flood Warnings in Mississippi, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.